Display Settings:

Format

Send to:

Choose Destination
Mo Med. 2010 Jan-Feb;107(1):53-8.

Drug-induced QT prolongation and sudden death.

Author information

  • 1University of Missouri Hospital and Clinics, Division of Cardiovascular Medicine, USA.

Abstract

Prolongation of the QT interval can predispose to a potentially fatal polymorphic ventricular tachycardia called torsades de pointes (TdP). Although usually self-limited, TdP may degenerate into ventricular fibrillation and cause sudden death. Some medications that cause QT prolongation and possible TdP are commonly used in general practice. This paper presents a case of sudden death that is likely from drug-induced TdP. It reviews the mechanisms, risk factors, offending agents, and management of drug-induced torsades de pointes.

PMID:
20222297
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk